Robust integral formulations for electromagnetic scattering from three-dimensional cavities

Research output: Contribution to journalArticle

Abstract

Scattering from large, open cavity structures is of importance in a variety of electromagnetic applications. In this paper, we propose a new well conditioned integral equation for scattering from general open cavities embedded in an infinite, perfectly conducting half-space. The integral representation permits the stable evaluation of both the electric and magnetic field, even in the low-frequency regime, using the continuity equation in a post-processing step. We establish existence and uniqueness results, and demonstrate the performance of the scheme in the cavity-of-revolution case. High-order accuracy is obtained using a Nyström discretization with generalized Gaussian quadratures.

Original languageEnglish (US)
Pages (from-to)1-16
Number of pages16
JournalJournal of Computational Physics
Volume345
DOIs
StatePublished - Sep 15 2017

Keywords

  • Axisymmetric
  • Cavity scattering
  • Electromagnetic
  • Integral equation
  • Maxwell

ASJC Scopus subject areas

  • Numerical Analysis
  • Modeling and Simulation
  • Physics and Astronomy (miscellaneous)
  • Physics and Astronomy(all)
  • Computer Science Applications
  • Computational Mathematics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Robust integral formulations for electromagnetic scattering from three-dimensional cavities'. Together they form a unique fingerprint.

  • Cite this